MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE LOOP; RESECTOSCOPE LOOPS

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE LOOP; RESECTOSCOPE LOOPS
Model Number A22201C
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D1.Full device name: hf-resection electrode, loop, 24 fr., 0.35 wire, 12°, sterile, single use, 12 pcs.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
A user facility reported to olympus that during cystoscopy with transurethral resection of a bladder tumor, while using the "hf-resection electrode, loop, 24 fr., 0.35 wire, 12°, sterile, single use" to dissect tissue, the loop of the electrode "vaporized" in the bladder.The device was removed from the patient's bladder and replaced with a new loop.It was unknown how the device was retrieved.No delay's or injuries occurred, and the procedure was completed successfully.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.A review of the device history record revealed that the device was shipped in accordance with the specifications and had no nonconformity at manufacturing.Based on the results of the investigation, it was noted that the cause of the reported issue was most likely due to wear and tear as well as improper handling.The loop showed wear from use, evident in the tapered, melted, chafing wire in the area of the break.Additionally, the insulating tubes had been subjected to high thermal stress and were partially melted.One ceramic sleeve had been exposed and broken, indicating the presence of a mechanical force.It should be noted that a fragment was missing and its whereabouts were unknown.A short circuit between the optics and the electrode could be ruled out, as no error message from the generator had been reported.Therefore, the device did not satisfy its specifications, confirming the occurrence of the event.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE LOOP
Common Device Name
RESECTOSCOPE LOOPS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17213673
Report Number9610773-2023-01747
Device Sequence Number3022107
Product Code GCP
UDI-Device Identifier14042761036648
UDI-Public14042761036648
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K903323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22201C
Device Catalogue NumberA22201C
Device Lot Number1000090908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown